MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS23
Medical Device Problem Codes Calcified (1077); Degraded (1153)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 09/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer is following up with the site to retrieve additional information on the event and the device involved.A follow up report will be submitted upon receipt of additional information or the device.
 
Event or Problem Description
The manufacturer was informed of an early explant of a perceval valve (unknown model, size m) that occurred on (b)(6) 2023.Reportedly, the prosthesis was implanted on (b)(6) 2019 and explant occurred because of severe stenosis and resultant moderate regurgitation.The perceval valve was replaced with a bioprosthesis from a different manufacturer (edwards lifesciences inspiris, size m) with no reported complications.
 
Additional Manufacturer Narrative
The manufacturer has received additional information from the site regarding the event and the device involved, including valve serial number.Analysis of production records and direct testing on the returned device are ongoing.A follow up report will be submitted upon completion of the investigation or in case any further information is received.H3 other text : investigation is ongoing.
 
Event or Problem Description
The manufacturer was informed of an early explant of a perceval s valve size m occurred on (b)(6)2023.Reportedly, the prosthesis was implanted on (b)(6)2019 and explant occurred because of severe stenosis and resultant moderate regurgitation.The perceval valve was replaced with a bioprosthesis from a different manufacturer (edwards lifesciences inspiris, size m) with no reported complications.As per additional information received, the patient had the following risk factors and clinical conditions : dislipidemia, hypertension, diabetes mellitus type ii on oral treatment and was obese at the time of implant.As reported, early functionality of the perceval valve was good but a rapid deterioration of haemodynamics was detected with patient presenting with shortness of breath on exertion at the time of re-do surgery.
 
Additional Manufacturer Narrative
The manufacturing and material records for the perceval heart valve, model # icv1209, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve had been manufactured and controlled in accordance with the specifications for a model # icv1209 perceval heart valve at the time of manufacture and release.The explanted valve was returned to the manufacturer for analysis.The gross examination revealed intrinsic and vegetating calcifications in all leaflets and pannus overgrowth on the inflow skirt of the valve.The stent and the skirt were covered by fibrous pannus that on the inflow side protruded 2-3 mm into the lumen, narrowing the annulus, and contributing to the reported valve stenosis.X- rays showed intrinsic calcifications in all leaflets.The top of all posts were covered by fibrous pannus that grew on the free edges of the leaflets, contributing to valve stenosis.The free edge of two of the leaflets was outflow bent near the posts due to fibrous pannus, thus contributing to the observed prosthetic insufficiency.The pericardium of all three leaflets was thicker than normal mostly near the posts, and was almost stiff due to intrinsic and vegetating calcifications.Small calcified thrombus depositions were visible on some portions of the inflow surfaces.Scars were visible where intrinsic calcifications became extrinsic.A histo-morphological analysis was performed which showed no evidence of endocarditis in the returned valve.In conclusion, leaflets calcification, detected with visual, x-ray and histological analyses, caused stiffening and led to progressive valve stenosis.Pannus tissue overgrowth into the inflow lumen also contributed to valve stenosis.Aortic insufficiency likely resulted from inadequate leaflet coaptation caused by calcification of the leaflets and by fibrous pannus.As reported in the scientific literature, structural dysfunction is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.It should be noted that, based on the information retrieved regarding the clinical history, the patient involved in the reported event presented several risk factors for structural valve deterioration (i.E.Dislipidemia, hypertension, diabetes mellitus type ii).Ultimately, it should be considered that structural valve deterioration is listed as a possible adverse event in the perceval ifu.The event is, therefore, a known inherent risk of the device.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key18017978
Report Number3004478276-2023-00188
Device Sequence Number7637724
Product Code LWR
UDI-Device Identifier00896208000429
UDI-Public(01)00896208000429(240)ICV1209(17)220131
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberPVS23
Device Catalogue NumberICV1209
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer10/31/2023
12/13/2023
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date11/29/2023
01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight129 KG